The final day of chemo, last day of campath and first dose of ciclosporin. The last dose of chemo is my nasty drug melphalan, this is the one that will be the culprit for the majority of my symptoms. Ciclosporin is my immune suppressant drug; it helps to stop me rejecting the new bone marrow which I will receive tomorrow!!
The second round of campath today went through with no problems. A few hives on my hand but nothing compared to yesterday!! By 11pm last night I was absolutely covered in hives. I swear there wasn’t a bit of my body not covered. I don’t really understand how it works, but campath is an antibody which attacks the immune system. This is why it provokes the response in my body I got yesterday, I also presume this explains my spike in neutrophils but I don’t really know!! This explains a bit more: http://www.cancerresearchuk.org/about-cancer/cancers-in-general/treatment/cancer-drugs/alemtuzumab
With the melphalan today I have been given 3 litres of IV fluid and some diuretics so I’ve been constantly hooked to a drip and weeing like crazy!! I’ve topped my PB and managed to get over 950ml!! Not quite sure if it hit the litre mark as the jug started to bend and wouldn’t take anymore!! But I’ve also gone 4 time since all over 500ml!! Who knew one small person could produce so much wee!?!? I also think I’m starting to puff out a bit with all the fluid…. fat face syndrome (I might have exaggerated it some what with the expression……)
Now I’m not sure if it is the ciclosporin or my anxiety but my blood pressure has zoomed up! My systolic is normally a max of 105 even if I’ve been wondering around, yet this afternoon it was 135. I have a feeling its a mix of both, I know ciclosporin effects my blood pressure from previous times I’ve been on it, but I also know I’m starting to get anxy about potential nausea again. My appetite has faded a bit this evening and I just feel really really full. I’m hoping its just because I’m bursting to the brim with fluids. But in the meantime I need to just try not to stress and get some sleep!!
But on a more positive note…..